A 22-year-old female asked:
Disclaimer

hello.. what is iv solumedrol (methylprednisolone) for??? does this cause insomnia?? my doc gave it me twice in a drip for chikungunya?? does that really help??? thanks.

2 doctor answers
Dr. Heidi Fowler
24 years experience Psychiatry
Treatment: Solu -medrol can be used to reduce the body's immune responses to certain diseases which may decrease inflammation/ pain/ swelling. Your physician may be using it to reduce sx's related to Chikungunya. Insomnia is a potential side effect of this medication.
Answered on Jan 31, 2015
1
1 thank
Dr. Stephen Southard
14 years experience Internal Medicine
Antiinflammatory: This is a potent anti-inflammatory. Most commonly something like this isn't necessary with the acute virus symptoms. Occasionally people have eye issues(retinitis or uveitis) during the acute infection and need steroids. Also, with some of the more chronic manifestations like immune mediated joint issues, steroids are sometimes used. It's hard to say in your case without more information.
Answered on Jan 31, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 37-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
YES: Facial and general body swelling is a common side effect of this therapy.
1
1 thank
A 22-year-old female asked:
Dr. Kathy Robinson
31 years experience Family Medicine
Not likely: If you did not have any immediate side effects from the solumedrol (methylprednisolone) (like steroid psychosis), then your chances of having serious ... Read More
1
1 thank
A 28-year-old female asked:
Dr. Rodney Del Valle
A Verified Doctor answered
A US doctor answered Learn more
No low HR: Why are you on solumedrol (methylprednisolone)? It can increase bp, fluid retention, tachycardia, mood swings, nervousness, insomnia, anxiety, vertigo ... Read More
1
1 thank
A 50-year-old female asked:
Dr. Ronald Krauser
51 years experience Rheumatology
No: It is unrelated.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month